| Model Number |
26926 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Failure to Advance (2524); Deformation Due to Compressive Stress (2889)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/02/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that there was difficulty advancing to and removing the device from the target lesion.It was additionally reported that upon removal, the deployment sheath appeared burred.The patient underwent a peripheral angioplasty procedure of the right lower extremity with pedal access and a 6f non-bsc introducer.The mildly tortuous target lesions were severely calcified, with stenosis measuring 84% in the posterior tibial (pt), 41% in the popliteal artery, and 93% in the superficial femoral artery (sfa).Intravascular ultrasound (ivus) was used to confirm the calcification.The rotapro 1.75 x 135 was selected to open the blockages.The sfa was predilated using a charger 5.0 x 120.The innova 6 x 120 x 130 was then inserted but would not advance all the way to deployment site.The innova was removed undeployed with difficulty.Upon inspection, the tip of the outer retractable deployment sheath appeared burred, and the physician elected to replace the device with another stent rather than reinsert.The patient was then dilated using a coyote 2.5 x 120 balloon.A new innova 6 x 120 x 130 was then inserted without resistance and deployed without any issues.The delivery system was removed without issue.The charger 5.0 x 120 was then used to post dilate the stent.During final imaging, what appeared to be a marker band from the innova delivery system was observed in the patient artery.There was no flow restriction, so the physician elected to leave the marker band in place to avoid possible harm during removal.The area was post dilated with coyote 2.5 x 120 balloon to make sure the marker band was adhered to the wall of the artery.There were no reported adverse patient consequences as a result of the issue.
Additional Manufacturer Narrative
Device media analysis: returned product consisted of an innova self-expanding stent system.The outer sheath, tip, inner sheath, and the remainder of the device were checked for damage.Visual examination revealed a kink to the outer sheath at the nosecone.The tip appeared to have been pushed inside the middle sheath.The outer sheath was buckled in multiple locations.Microscopic examination revealed that the distal end of the middle sheath was separated, and the marker band was missing.The middle sheath was damaged from the distal end to approximately 19.5cm from the distal end.The stent was still inside the middle sheath.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found damage that would have contributed to the difficulty to cross the lesion and difficulty to remove.
Event or Problem Description